MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I16-30
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an emergency endovascular aneurysm repair (evar) on (b)(6) 2023.Several gore (non-endologix) viabahn vbx balloon expandable endoprosthesis (vbx stent graft) had previously been implanted in the right common iliac artery (cia) to the external iliac artery (eia).During this evar, an afx2 bifurcated stent graft was implanted from the left access and an additional vbx stent graft was also added.(this initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system).On (b)(6) 2023 an emergency evar was performed due to aneurysm rupture.Reportedly, it was possibly due to type iiia endoleak due to the vbx stent graft migration or a type iiib endoleak of the afx2 bifurcated stent graft; however, this was not definitively determined.A medtronic (non-endologix) endurant cuff was added at the proximal portion, and a vbx stent graft was added from the right cia to eia.An afx introducer sheath was inserted and an afx2 bifurcated stent graft delivery system was docked.Small resistance was felt when docking devices, but the sheath valve was confirmed in open position.The physician attempted to advance the afx2 delivery system, but a strong resistance was felt, and the physician was unable to advance the afx2 delivery system any further.The physician was also unable to remove the afx2 delivery system from the afx introducer sheath; therefore, both were removed from the body together.When removed, significant afx introducer sheath tip damaged was identified.The procedure was completed with a new afx introducer sheath and the successful implant of a new afx2 bifurcated stent graft.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the rupture (iliac); possible type iiia or type iiib endoleak; reintervention complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18136826
Report Number3011063223-2023-00031
Device Sequence Number17782127
Product Code MIH
UDI-Device Identifier00818009014870
UDI-Public(01)00818009014870(17)240907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberBEA25-70/I16-30
Device Lot Number2504911016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) VBX BES ENDOPROSTHESIS.; GORE (NON-ENDOLOGIX) VBX BES ENDOPROSTHESIS.; GORE (NON-ENDOLOGIX) VBX BES ENDOPROSTHESIS.; GORE (NON-ENDOLOGIX) VBX BES ENDOPROSTHESIS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale